Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 45, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 25, 2008, 1:09 AM CDT for Atchison County, Missouri. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 1:09 AM CDT (06:09 UTC)
- Expired
- Apr 25, 2008, 1:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Atchison County, MO
The radar
The Omaha radar (KOAX), 117 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:30 AM CDT | HAIL 0.75 | Rockport, MO | |
| Apr 25, 1:42 AM CDT | HAIL 0.75 | Tarkio, MO | PEA TO DIME SIZE HAIL |
| Apr 25, 1:50 AM CDT | HAIL 0.88 | 3 W Westboro, MO | 50 MPH WINDS |
| Apr 25, 1:55 AM CDT | TSTM WND DMG | 3 E Westboro, MO | WIND DAMAGE REPORT LOCATED 3.5 MILES EAST AND 2 MILES SOUTH OF THE CITY OF WESTBORO, MO IN ATCHISON COUNTY. OLDER STRUCTURES INCLUDING THREE ALUMINUM GRAIN BINS AND A BARN WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 12:07 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1577 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 250609
SVREAX
MOC005-250645-
/O.NEW.KEAX.SV.W.0045.080425T0609Z-080425T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 AM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATCHISON COUNTY IN NORTHWEST MISSOURI
* UNTIL 145 AM CDT
* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF ROCKPORT...OR 19 MILES WEST OF TARKIO...AND MOVING
EAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKPORT BY 125 AM CDT.
TARKIO BY 135 AM CDT.
THE TOWNS OF WATSON...PHELPS CITY AND WESTBORO ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
4034 9563 4044 9567 4048 9571 4051 9569
4051 9572 4059 9578
TIME...MOT...LOC 0609Z 255DEG 37KT 4044 9572
$$
DUX3 follow-up statements
000
WWUS53 KEAX 250620
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 AM CDT FRI APR 25 2008
MOC005-250645-
/O.CON.KEAX.SV.W.0045.000000T0000Z-080425T0645Z/
ATCHISON MO-
119 AM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON
COUNTY UNTIL 145 AM CDT...
AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF ROCKPORT...OR 15 MILES WEST OF TARKIO...
MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKPORT BY 125 AM CDT.
TARKIO BY 135 AM CDT.
THE TOWN OF WESTBORO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
4034 9563 4044 9567 4048 9571 4051 9569
4051 9572 4059 9578
TIME...MOT...LOC 0619Z 255DEG 35KT 4046 9561
$$
DUX000
WWUS53 KEAX 250634
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 AM CDT FRI APR 25 2008
MOC005-250645-
/O.CON.KEAX.SV.W.0045.000000T0000Z-080425T0645Z/
ATCHISON MO-
134 AM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON
COUNTY UNTIL 145 AM CDT...
AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF ROCKPORT...OR 9 MILES WEST OF TARKIO...
MOVING EAST AT 31 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF TARKIO BY 145 AM CDT.
THE TOWN OF WESTBORO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
4034 9563 4044 9567 4048 9571 4051 9569
4051 9572 4059 9578
TIME...MOT...LOC 0634Z 250DEG 27KT 4050 9552
$$
DUX000
WWUS53 KEAX 250647
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
146 AM CDT FRI APR 25 2008
MOC005-250656-
/O.EXP.KEAX.SV.W.0045.000000T0000Z-080425T0645Z/
ATCHISON MO-
146 AM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR ATCHISON COUNTY HAS EXPIRED...
AT 141 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WESTERN PORTIONS OF ATCHISON COUNTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE IN THOSE AREAS. A
NEW SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR EASTERN
ATCHISON COUNTY AND WESTERN NODAWAY COUNTIES.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.
LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
4034 9563 4044 9567 4048 9571 4051 9569
4051 9572 4059 9578
TIME...MOT...LOC 0634Z 250DEG 27KT 4050 9552
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:40 AM CDT, 29 minutes earlier.
Area forecast discussion, Apr 25, 12:40 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1240 AM CDT FRI APR 25 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /512 PM CDT THU APR 24 2008/ AN ACTIVE WEATHER PATTERN WILL CONTINUE TO PREVAIL ACROSS THE REGION THROUGH THE WEEKEND. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE THAT BROUGHT WEDNESDAY AND WEDNESDAY NIGHTS WEATHER IS EXITING EASTERN MISSOURI. IN THE WAKE OF THE SHORTWAVE SUBSIDENCE CAN BE SEEN MOVING ACROSS KANSAS WITH A DRY SLOT. THE CAPPING FROM THE DRY SLOT SHOULD PREVENT CONVECTION FROM DEVELOPING ACROSS THE FORECAST AREA THROUGH THE MID EVENING HOURS DESPITE WHAT THE GFS AND NAM-WRF ADVERTISE. FOCUS FOR PRECIPITATION WILL BE FOR THE LATE NIGHT AND EARLY MORNING HOURS AS A RESULT AS CONVECTION FIRES ACROSS NORTH CENTRAL KANSAS AND MOVES EAST...PERHAPS AS A LINER MCS. TONIGHTS ACTIVITY WILL BE THE RESULT OF A SHORTWAVE CURRENTLY MOVING EAST THROUGH IDAHO AND MONTANA. AS THE WAVE SHIFTS EAST STRONG DYNAMIC FORCING ALOFT WILL INTERACT WITH THE ABUNDANT MOISTURE IN PLACE ACROSS THE EAST HALF OF THE PLAINS STATES. SURFACE OBS ALREADY SHOW LEE SIDE TROUGHING DEVELOPING A FRONT ACROSS CENTRAL NEBRASKA...TAILING BACK TO THE SURFACE LOW IN SOUTHEAST COLORADO. BOTH CORFIDI VECTORS AND 850-MB TO 500-MB THICKNESS LINES INDICATE THAT ANY CONVECTION THAT DOES START OFF IN NORTHERN KANSAS WILL ADVECT NORTHEAST INTO THE TRI-STATE AREA IN OUR NORTHWEST CORNER LATE TONIGHT...BEFORE TAKING A EASY RIGHT AND MOVING ACROSS SOUTHERN IOWA AND FAR NORTHERN MISSOURI EARLY FRIDAY MORNING. SEVERE WEATHER WILL BE POSSIBLE WITH THE STORMS OVERNIGHT ACROSS NORTHERN MISSOURI. DESPITE THE LACK OF SUNSHINE...INSTABILITY WILL BE INCREASING ACROSS THE REGION OVERNIGHT THANKS TO STRONG MOISTURE ADVECTION ON THE SOUTHERLY WIND THAT WILL BE PREVAILING. THE POTENTIAL FOR SEVERE IS FOCUSED ON HAIL AND WIND...ESPECIALLY AS STORMS EVOLVE INTO A MCS. HOWEVER...WITH THE POTENTIAL FOR SEVERE WILL COME THE POTENTIAL FOR HEAVY RAIN AS PRECIPITABLE WATER VALUES WILL BE RUNNING OVER ONE INCH. FOR FRIDAY FOCUS SHIFTS TO THE ABILITY FOR CONVECTION TO GET GOING IN THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS THE EASTERN HALF OF THE FORECAST AREA. THE ROCKY MOUNTAIN SHORTWAVE WILL PUSH INTO THE CENTRAL PLAINS FRIDAY WITH A COLD FRONT PRECEDING IT. STRONG WARM AIR ADVECTION AHEAD OF THE FRONT WILL ALLOW TEMPERATURES TO RISE QUICKLY BEFORE THE FRONT SWEEPS THROUGH AND BEGINS THE COLD AIR ADVECTION. IN THE WARM MOIST AIR AHEAD OF THE FRONT ALL THE INGREDIENTS WILL BE THERE FOR SEVERE WEATHER...SHEAR... INSTABILITY...AND LIFT. A COUPLE OF QUESTION REMAIN THROUGH. HOW MUCH OF TONIGHTS ACTIVITY WILL BE LINGERING ACROSS THE REGION...AND HOW MIGHT THAT MESS UP OUR CONVECTION POTENTIAL? WILL THE ATMOSPHERE BE TOO WORKED OVER FROM OVERNIGHT/EARLY MORNING ACTIVITY TO ORGANIZE IN TIME TO TAKE ADVANTAGE OF THE INSTABILITY AND DYNAMICS? GFS IS THE FASTEST WITH THE FRONTS MOVEMENT THROUGH THE REGION FRIDAY...BUT SEEMS TO BE HAVING SOME CONVECTIVE FEEDBACK ISSUES...WHICH MIGHT BE RESULTING IN ITS FAST MOVEMENT. HAVE LEANED A BIT MORE TOWARDS THE SLOWER NAM-WRF RUN AS A RESULT WHICH DRAWS SOME SUPPORT FROM THE LATEST ECMWF RUN. HAVE ADJUSTED THE TEMPERATURES FOR FRIDAY TO REFLECT A NON-DIURNAL TEMPERATURE CURVE GIVEN THE STRONG COLD AIR ADVECTION BEHIND THE FRONT AND ITS TIMING. KEPT THE FOCUS FOR CONVECTIVE ACTIVITY FRIDAY ACROSS THE EASTERN THIRD OF THE FORECAST AREA BASED ON EXPECTED TEMPERATURES AND FORCING AHEAD OF THE FRONT. ANY STORMS THAT DO DEVELOP SHOULD BE PROGRESSIVE...AND WHILE THEY MAY PRODUCE HEAVY RAIN...LOW RESIDENCE TIMES IN ANY ONE LOCATION SHOULD MITIGATE THE FLOODING POTENTIAL. BY LATE FRIDAY AFTERNOON THE FRONT WILL BE PUSHING EAST OF OUR AREA TAKING ANY STORMS WITH IT. TEMPERATURES WILL BE ON THE COOL SIDE FOR FRIDAY NIGHT AND SATURDAY WITH A COOL NORTHERLY WIND PREVAILING UNTIL SATURDAY AFTERNOON. ANOTHER SHOT AT RAIN WILL PUSH INTO THE FORECAST AREA SATURDAY NIGHT AS ANOTHER SHORTWAVE MOVES THROUGH THE PLAINS. CUTTER LONG TERM (SUNDAY-THURSDAY)... NEXT SIGNIFICANT UPPER LEVEL WAVE WITHIN PROGRESSIVE FLOW REGIME WILL BE IN THE PROCESS OF AFFECTING THE AREA BY SUNDAY MORNING. KEPT CLOSE TO GOING FORECAST FOR THE TIME BEING WITH CHC POPS ACROSS MOST LOCATIONS AS LACK OF SIGNIFICANT LLVL MOISTURE MAY HINDER CONVECTIVE DEVELOPMENT POTENTIAL TO SOME EXTENT. NEVERTHELESS...FEEL PRECIP IS CERTAINLY POSSIBLE AND MAY NEED TO UP POPS SOME IN LATER FORECASTS. RESIDUAL CLOUD COVER MAY LINGER THROUGH THE DAY SUNDAY WITH COOLER CANADIAN AIR MASS FILTERING INTO THE AREA. THEREFORE HAVE KEPT TEMPERATURES BELOW NORMAL INTO THE BEGINNING OF THE WORK WEEK WITH COLD AIR ADVECTION REGIME REMAINING IN PLACE. UPPER LEVEL RIDGING BUILDS INTO THE PLAINS THROUGH THE MIDDLE OF THE WEEK WITH A BREAK IN PRECIP CHCS EXPECTED THROUGH THIS TIME FRAME. BROUGHT TEMPERATURES CLOSER TO NORMAL THROUGH MIDWEEK AS SOUTHERLY LLVL FLOW RETURNS TO THE AREA. THE NEXT UPPER LEVEL SHORT WAVE TROUGH TO MOVE INTO THE WESTERN US AND BEGIN AFFECTING THE PLAINS BY THE MIDDLE TO LATTER HALF OF THE WEEK. KEPT THE FORECAST DRY THROUGH THE DAY WEDNESDAY WITH CHCS INCREASING AS WE HEAD INTO WEDNESDAY NIGHT AND THURSDAY. STILL SOME TIME TO WATCH THIS SYSTEM AND SEE HOW THINGS EVOLVE WITH SUBSTANTIAL MOISTURE RETURN...TIMING AND STRENGTH. DEROCHE && .AVIATION... FOR THE 06Z TAFS...VFR CEILINGS WILL PREVAIL THROUGH THE EARLY MORNING HOURS BEFORE MVFR CEILINGS PUSH IN FROM EASTERN KS. ISOLATED CONVECTION POSSIBLE AT STJ UNTIL THE COLD FRONT AND ITS ASSOCIATED SHOWERS AND THUNDERSTORMS ARRIVE AROUND 10Z. MCI AND MKC SHOULD STAY DRY UNTIL AROUND 11Z WHEN THE COLD FRONT ARRIVES. THE CONVECTIVE SQUALL LINE IS MORE LIKELY TO BE A BROKEN THAN SOLID LINE WITH A HIGHER PROBABILITY OF OCCURRENCE AT STJ. GUSTY SOUTH WINDS WILL VEER TO THE SOUTHWEST FOR A FEW HOURS AFTER FRONTAL PASSAGE WITH BROKEN MVFR CEILINGS AS DRIER AIR AND SUBSIDENCE SPREAD ACROSS THE REGION. MAY BE ENOUGH DRY AIR ENTRAINED TO SCATTER OUT CLOUDS ALL TOGETHER. HOWEVER...THIS SHOULD BE SHORTLIVED AS WINDS VEER TO THE WEST-NORTHWEST AND INCREASE AS COLD AIR ADVECTION BRINGS IN A DECK OF VFR CLOUD COVER. BY LATE TOMORROW EVENING EXPECT THE CLOUDS TO CLEAR COMPLETELY AS THE WRAP AROUND CLOUD COVER EXITS EAST. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT THU APR 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DEVELOP ACROSS KANSAS AND LIFT TOWARD FAR NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS BY DAYBREAK FRIDAY. THUNDERSTORMS COULD IMPACT AREAS NORTH AND WEST OF A ST. JOSEPH TO BETHANY LINE AFTER 2 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRENGTHENING COLD FRONT AND DRY LINE WILL MOVE EAST ACROSS MISSOURI ON FRIDAY. WITH A WARM AND HUMID AIRMASS IN PLACE AHEAD OF THIS FRONT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION. DEPENDING ON THE TIMING OF THIS FRONT...THE COMBINATION OF INSTABILITY AND SHEAR WILL BECOME INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT... INCLUDING SUPERCELLS WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND GUSTS. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS AND SEVERE WEATHER APPEARS TO BE EAST OF THE INTERSTATE 35 CORRIDOR...INCREASING ACROSS CENTRAL AND NORTHEAST MISSOURI INTO THE EARLY AFTERNOON HOURS. DUE TO THE FAST STORM MOTION... WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT EXPECTED. ON SATURDAY NIGHT AND INTO SUNDAY...ANOTHER COLD FRONT WILL BE SWINGING THROUGH THE REGION. AT THIS TIME...IT IS TOO SOON TO TELL IF THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. COLDER AIR IS EXPECTED BEHIND THIS COLD FRONT WITH A POTENTIAL FOR A FROST BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. SPOTTERS MAY ALSO BE NEEDED DURING THE DAY ON FRIDAY AS THE COLD FRONT MOVES TO THE EAST ACROSS MISSOURI. ALSO SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS AND ANY OBSERVED FLOODING. BOOKBINDER
In the hours before
Special weather statement, Apr 25, 12:50 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 AM CDT FRI APR 25 2008 MOZ001-002-250615- ATCHISON-NODAWAY- 1250 AM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN NODAWAY COUNTIES UNTIL 115 AM CDT... AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF FAIRFAX...OR 10 MILES SOUTHEAST OF TARKIO...MOVING NORTHEAST AT 37 MPH. THIS STORM WILL BE NEAR... BURLINGTON JUNCTION BY 105 AM CDT. 9 MILES WEST OF HOPKINS BY 115 AM CDT. THE TOWNS OF QUITMAN...ELMO AND CLEARMONT ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:34 PM CDT | River Flood Warning | EAX | Cooper | 7 hr |
| Apr 25, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 30 min |
| Apr 25, 2:14 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 46 min |
| Apr 25, 3:06 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway | 39 min |
| Apr 25, 3:43 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 47 min |
| Apr 25, 4:31 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison, Worth | 44 min |
| Apr 25, 4:52 PM CDT | River Flood Warning | EAX | Buchanan | 22 hr |
| Apr 25, 5:10 PM CDT | River Flood Warning | EAX | Linn, Livingston | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.